Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2018, 6:42 AM EDT for Pulaski County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 6:42 AM EDT (10:42 UTC)
- Expired
- Aug 7, 2018, 7:15 AM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 59 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WWUS82 KFFC 071042
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
642 AM EDT TUE AUG 7 2018
GAZ107>109-071115-
Wilcox GA-Dodge GA-Pulaski GA-
642 AM EDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...NORTHWESTERN
DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 715 AM EDT...
At 642 AM EDT...a strong thunderstorm was near Ocmulgee Banks, or 7
miles southeast of Hawkinsville...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Pineview, Pope City, Cedar Creek, Ocmulgee Banks and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3206 8351 3215 8355 3228 8333 3223 8330
3220 8332 3204 8342
TIME...MOT...LOC 1042Z 047DEG 8KT 3222 8336
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:09 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 7, 4:09 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 409 AM EDT Tue Aug 7 2018 .SHORT TERM /Today through Wednesday/... Primary concerns in the short term once again includes coverage and intensity of convection in the afternoon/evening periods. However also concerned about extreme heat. Pattern starting to change by Wed as westerlies slowly push into TN and northern AL/GA. For today, again expect isolated TSRA to develop around 1PM and expand to about 30% coverage with slightly higher coverage over middle and eastern GA. Also, with high SBCAPE values around 2500 J/kg, some storms will be strong and one or two could become severe. After convection dissipates by midnight, will have to watch for any rogue MCS development in westerlies. Hires models keeping those storms NW of CWA by Wed morning, but wouldn't be surprised if remnant convection and clouds persist a little longer than forecast. By afternoon, new development along any remaining boundaries or a weak remnant MCV, could become quite strong with much greater coverage than previous days. Have PoPs of 60-70% Wed afternoon in north and northwest GA with PoPs decreasing down to 30% south of Columbus and Macon. Storms may persist into the overnight hours if they become organized. Finally, saw heat index values of 105 to 109 yesterday in parts of middle GA as not only dewpoints were high but temperatures as well, which were 3 to 5 degs above the forecast I put out yesterday. Have used a 50-50 blend of 2-day persistence and model consensus blend for max temps today and Wed. The hourly temps and dewpoints derived from this indicate will see heat index values similar to yesterday this afternoon. Have issued advisory for much of middle GA from 1- 7pm when HI values will be highest. With clouds and more widespread convection, not as confident about advisory criteria being met Wed so have deferred any issuance to later shifts. SNELSON .LONG TERM /Wednesday Night through Monday/... The upper level trough over the Great Lakes region Thursday will move over the northeast U.S. on Friday which will push the surface front into the TN Valley and north GA through this period. The extended models diverge somewhat on Saturday and Sunday as far as placement and intensity of deepening low over Great Lakes and Midwest, but are in fair agreement as far as stalling the surface front across portions of the forecast area. Big differences noted by the beginning of next week as far as the development of the upper low and its track, with GFS slower and further south in positions of low. GFS also has better run-to-run consistency bringing the next surface front into the forecast area early next week. Will continue chance of showers/thunderstorms, With likely chances across northern portions of forecast area on Thursday and Friday with the proximity of the surface front. The surface front/boundary will help focus convective development through the weekend with the second front moving through the forecast area next week. Models are in good agreement showing increased moisture across the area, and expect increased clouds as well as scattered showers and thunderstorms to keep afternoon high temperatures just below normal with overnight lows near normal through the period. Atwell && AVIATION... 06Z Update... Main concerns are coverage/likelihood of TSRA this afternoon. Based on expected coverage today and observed trends yesterday, have included PROB30 for all sites and will likely increase this to TEMPO in later updates. Patchy MVFR fog possible at airports prone to valley/river fog this morning but should not be widespread. Sfc winds will remain W to SW today at 4-6kts. //ATL Confidence...06Z Update... High confidence all elements. Medium confidence on TSRA coverage this afternoon/evening High confidence all other elements SNelson && .PRELIMINARY POINT TEMPS/POPS... Athens 92 73 92 73 / 30 20 50 10 Atlanta 92 76 91 73 / 30 20 50 20 Blairsville 86 67 85 67 / 30 20 70 30 Cartersville 92 72 91 71 / 30 20 50 30 Columbus 94 76 93 75 / 30 20 30 10 Gainesville 90 73 90 72 / 30 20 50 20 Macon 95 74 95 74 / 30 20 30 10 Rome 93 73 92 71 / 20 20 60 40 Peachtree City 93 74 92 72 / 30 20 40 20 Vidalia 93 74 93 75 / 30 20 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 7 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley... Chattahoochee...Crawford...Crisp...Dodge...Dooly...Emanuel... Glascock...Greene...Hancock...Houston...Jasper...Jefferson... Johnson...Jones...Laurens...Macon...Marion...Monroe... Montgomery...Muscogee...Peach...Pulaski...Putnam...Schley... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Twiggs...Upson...Warren...Washington... Webster...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...SNELSON LONG TERM....Atwell AVIATION...SNELSON
Hazardous weather outlook, Aug 7, 5:08 AM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 508 AM EDT Tue Aug 7 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 508 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected this afternoon and evening. Thunderstorms that do develop could be strong with gusty winds, dangerous lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms are expected each day, with increasing chances Thursday through Sunday. Widespread severe weather is not anticipated, however, some storms could produce strong winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Aug 7, 6:42 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 AM EDT TUE AUG 7 2018
GAZ107>109-071115-
Wilcox GA-Dodge GA-Pulaski GA-
642 AM EDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...NORTHWESTERN
DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 715 AM EDT...
At 642 AM EDT...a strong thunderstorm was near Ocmulgee Banks, or 7
miles southeast of Hawkinsville...moving southwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Pineview, Pope City, Cedar Creek, Ocmulgee Banks and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3206 8351 3215 8355 3228 8333 3223 8330
3220 8332 3204 8342
TIME...MOT...LOC 1042Z 047DEG 8KT 3222 8336
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Aug 7, 3:32 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more | 15 hr |
| Aug 7, 7:11 AM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Aug 7, 7:46 AM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Aug 7, 12:20 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Aug 7, 12:43 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Aug 7, 1:15 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 30 min |
| Aug 7, 1:34 PM EDT | Special Weather Statement | FFC | Taylor | 26 min |
| Aug 7, 1:38 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Aug 7, 1:47 PM EDT | Special Weather Statement | FFC | Henry, Newton | 43 min |
| Aug 7, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 39 min |
| Aug 7, 2:20 PM EDT | Special Weather Statement | FFC | Jones | 40 min |
| Aug 7, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 33 min |
| Aug 7, 2:30 PM EDT | Special Weather Statement | FFC | Schley, Taylor | 45 min |
| Aug 7, 2:35 PM EDT | Special Weather Statement | FFC | Butts, Henry, Morgan, Newton | 25 min |
| Aug 7, 2:39 PM EDT | Special Weather Statement | FFC | Talbot | 51 min |
| Aug 7, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 28 min |
| Aug 7, 2:49 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| Aug 7, 2:56 PM EDT | Special Weather Statement | FFC | Wilkinson | 34 min |
| Aug 7, 3:02 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Aug 7, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 23 min |
| Aug 7, 3:10 PM EDT | Special Weather Statement | FFC | Macon | 50 min |
| Aug 7, 3:20 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 25 min |
| Aug 7, 3:28 PM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Aug 7, 3:31 PM EDT | Special Weather Statement | FFC | Talbot | 44 min |
| Aug 7, 3:35 PM EDT | Special Weather Statement | FFC | Greene | 25 min |
| Aug 7, 3:42 PM EDT | Special Weather Statement | FFC | Jones | 33 min |
| Aug 7, 3:52 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Aug 7, 3:54 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 36 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike, Upson | 27 min |
| Aug 7, 4:12 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Aug 7, 4:15 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Aug 7, 4:17 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Troup | 28 min |
| Aug 7, 4:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Aug 7, 4:34 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike | 26 min |
| Aug 7, 4:38 PM EDT | Special Weather Statement | FFC | Glascock, Hancock, Warren | 37 min |
| Aug 7, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 35 min |
| Aug 7, 4:50 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 25 min |
| Aug 7, 4:53 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| Aug 7, 5:05 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 25 min |
| Aug 7, 5:10 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 35 min |
| Aug 7, 5:15 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 7, 5:28 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 7, 5:34 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 26 min |
| Aug 7, 5:51 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Aug 7, 5:54 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Aug 7, 6:02 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 28 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | FFC | Wilcox | 41 min |
| Aug 7, 6:26 PM EDT | Special Weather Statement | FFC | Dodge | 49 min |
| Aug 7, 6:27 PM EDT | Special Weather Statement | FFC | Treutlen | 48 min |
| Aug 7, 6:31 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Aug 7, 6:58 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Aug 7, 7:03 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Aug 7, 7:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.